MAUDE Adverse Event Report: NUVASIVE ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

NUVASIVE ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1221250P2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No product has been returned for investigation as no product malfunction has been alleged.No radiographs or images to confirm the reported event.Review of the reported information suggests intra-operative surgical technique may have contributed to the alleged event.Labeling review: potential adverse events and complications "as with any major surgical procedures, there are risks involved in spinal/orthopedic surgery.Infrequent operative and postoperative complications that may result in the need for additional surgeries include: early or late infection; damage to blood vessels, spinal cord or peripheral nerves" "potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s), loss of fixation, nonunion or delayed union, fracture of the vertebra, neurological, vascular or visceral injury, metal sensitivity or allergic reaction to a foreign body, infection, decrease in bone density due to stress shielding, pain, discomfort or abnormal sensations due to the presence of the device, nerve damage due to surgical trauma, bursitis, dural leak." no product malfunction alleged.
 
Event or Problem Description
On (b)(6) 2019, patient underwent a surgical extreme lateral interbody fusion (xlif) procedure at l4 to l5 vertebral levels.During the procedure, a dural tear occurred.The dural tear was repaired and the procedure was completed without any reported issues.No revision procedure is planned at this time.
 
Event or Problem Description
Additional information was received.As per reporter, the tear was performed by the instrument during decompression.
 
Additional Manufacturer Narrative

Brand Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
NUVASIVE
7475 lusk boulevard
san diego CA 92121
MDR Report Key9413935
Report Number2031966-2019-00259
Device Sequence Number19546055
Product Code LXH
UDI-Device Identifier00887517726681
UDI-Public887517726681
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K163230
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1221250P2
Device Lot NumberML2057
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/05/2019
Supplement Date Received by Manufacturer12/16/2019
Initial Report FDA Received Date12/04/2019
Supplement Report FDA Received Date12/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age61 YR